Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 46, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 3, 2012, 3:54 PM EDT for 4 counties in Pennsylvania. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2012, 3:54 PM EDT (19:54 UTC)
- Expired
- Jun 3, 2012, 4:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Armstrong County, PA, Butler County, PA, Clarion County, PA, Venango County, PA
The radar
The Pittsburgh radar (KPBZ), 85 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 4:20 PM EDT | HAIL 1 | 1 W Saint Petersburg, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.9 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
908 WUUS51 KPBZ 031954 SVRPBZ PAC005-019-031-121-032030- /O.NEW.KPBZ.SV.W.0046.120603T1954Z-120603T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 354 PM EDT SUN JUN 3 2012 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ARMSTRONG COUNTY IN WEST CENTRAL PENNSYLVANIA... NORTHEASTERN BUTLER COUNTY IN WEST CENTRAL PENNSYLVANIA... SOUTHWESTERN CLARION COUNTY IN WEST CENTRAL PENNSYLVANIA... SOUTHWESTERN VENANGO COUNTY IN NORTHWEST PENNSYLVANIA... * UNTIL 430 PM EDT * AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLINTONVILLE...MOVING EAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLINTONVILLE... EAU CLAIRE... EMLENTON... BRADYS BEND... EAST BRADY... SLIGO... RIMERSBURG... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. && LAT...LON 4120 7936 4092 7959 4120 8001 4128 7992 TIME...MOT...LOC 1954Z 286DEG 30KT 4122 7989 $$
1 follow-up statement
687
WWUS51 KPBZ 032007
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
407 PM EDT SUN JUN 3 2012
PAC005-019-031-121-032030-
/O.CON.KPBZ.SV.W.0046.000000T0000Z-120603T2030Z/
ARMSTRONG PA-BUTLER PA-CLARION PA-VENANGO PA-
407 PM EDT SUN JUN 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR VENANGO...CLARION...BUTLER AND ARMSTRONG COUNTIES...
AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR EMLENTON...MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAU
CLAIRE... CLINTONVILLE... EMLENTON...
BRADYS BEND... EAST BRADY... SLIGO...
RIMERSBURG...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 4120 7991 4121 7979 4119 7939 4092 7959
4117 7997
TIME...MOT...LOC 2007Z 286DEG 30KT 4119 7975
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:39 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 3, 2:39 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 239 PM EDT SUN JUN 3 2012 .SYNOPSIS... UPPER LEVEL LOW PRESSURE ACROSS THE NORTHEASTERN STATES WILL KEEP OCCASIONAL SHOWERS AND BELOW NORMAL TEMPERATURES IN THE FORECAST FOR MUCH OF THE WEEK. && .NEAR TERM /THROUGH MONDAY/... SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS EVENING AS DAYTIME HEATING HAS SPAWNED SHOWERS AND SCATTERED THUNDERSTORMS ACROSS WESTERN PA. THE SHOWERS SHOULD CONTINUE DEVELOPING TO THE SOUTH BEFORE WEAKENING AFTER SUNSET. SHOWERS WILL END BY MIDNIGHT WITH THE DIURNAL COOLING. A SHORT WAVE MOVING AROUND THE UPPER LOW WILL ENTER THE NORTHERN COUNTIES DURING THE EARLY AFTERNOON AND MOVE SOUTH THROUGH THE DAY. A ROUND OF DIURNAL SHOWERS WILL LIKELY BE SET OFF WITH THE HEATING OF THE DAY AND THE COOLING ALOFT CAUSED BY THE SHORT WAVE. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/... FOR MONDAY NIGHT THROUGH TUESDAY NIGHT SHOWERS WILL CONTINUE TO BE DIURNALLY DRIVEN WITH THE BEST RISK OF SHOWERS DURING THE LATE AFTERNOON AND EVENING HOURS. TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL UNDER THE INFLUENCE OF THE UPPER LOW. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... THERE IS NAEFS/ECMWF AGREEMENT THAT A CLOSED LOW WILL BE CENTERED ACROSS NOVA SCOTIA WITH A LONG WAVE TROUGH EXTENDING SOUTHWESTWARD INTO THE UPPER OHIO VALLEY. THE TROUGH WILL SLOWLY SLIDE EASTWARD THURSDAY AND FRIDAY, WITH ITS AXIS CENTERED ALONG THE EAST COAST BY FRIDAY NIGHT. IN THIS PATTERN, THE REGION WILL BE IN A NORTHWESTERLY FLOW WITH THE CHANCE OF SHOWERS ON THURSDAY AS THE AXIS SHIFTS EAST OF THE AREA. A SURFACE HIGH WILL APPROACH FROM THE WEST AND MOVE INTO THE AREA ON FRIDAY, ALLOWING FOR A DRY FORECAST. A TROUGH IN PLACE WITH A NWLY FLOW WILL YIELD TEMPERATURES AROUND 5 DEGREES BELOW NORMAL THROUGH FRIDAY. FOR THE WEEKEND, FORECAST IS A GFSE/ECMWF BLEND, AS HIGH PRESSURE MOVES ACROSS THE AREA ON SATURDAY AND AN UPPER LEVEL RIDGE BEGINS TO BUILD INTO THE OHIO VALLEY ON SUNDAY. THIS WILL ALLOW FOR A DRY FORECAST OVER THE WEEKEND WITH TEMPS MODERATING TO NEAR NORMAL SEASONAL VALUES. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TERMINALS INTO THE EARLY EVENING AS A SURFACE LOW PASSES NORTH OF THE AREA. BRIEF MVFR RESTRICTIONS WILL BE POSSIBLE WITH SHOWERS AND STORMS. TEMPO GROUPS FOR THUNDERSTORMS ARE FORECAST ACROSS THE TERMINALS STARTING ACROSS THE NORTH AT KFKL/KFKL THIS AFTERNOON AND BECOMING MORE ORGANIZED AS THEY SHIFT SOUTHWARD ACROSS THE PITTSBURGH METRO AND INTO KMGW BY EVENING. A FEW OF THE STORMS MAY HAVE STRONG WINDS AND SMALL HAIL. SHOWERS AND STORMS WILL DIMINISH QUICKLY AFTER SUNSET WITH VFR CONDITIONS PREVAILING OVERNIGHT. .OUTLOOK...MONDAY THROUGH FRIDAY... AN UPPER LEVEL LOW WILL REMAIN OFF THE COAST OF NEW ENGLAND MONDAY THROUGH THURSDAY, ALLOWING FOR AT LEAST A SLIGHT CHANCE OF SHOWERS WITH BRIEF RESTRICTIONS EACH AFTERNOON, ESPECIALLY FOR LOCATIONS EAST OF KPIT. OTHERWISE VFR CONDITIONS WILL PREVAIL THROUGH THIS PERIOD. HIGH PRESSURE BUILDING INTO THE AREA ON FRIDAY BRING AN END TO AFTERNOON SHOWERS WITH VFR CONDITIONS CONTINUING. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 3, 3:35 AM EDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 335 AM EDT SUN JUN 3 2012 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-041200- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 335 AM EDT SUN JUN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 3, 2:39 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
239 PM EDT SUN JUN 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM HAIL NEW CASTLE 41.00N 80.35W
06/03/2012 M1.00 INCH LAWRENCE PA PUBLIC
&&
EVENT NUMBER PBZ1200504
RGSpecial weather statement, Jun 3, 3:00 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
300 PM EDT SUN JUN 3 2012
PAZ014-021-022-031945-
ALLEGHENY PA-ARMSTRONG PA-BUTLER PA-
300 PM EDT SUN JUN 3 2012
...A STRONG THUNDERSTORM WILL AFFECT EXTREME NORTHEASTERN
ALLEGHENY...SOUTHEASTERN BUTLER AND SOUTHERN ARMSTRONG COUNTIES...
AT 255 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
LERNERVILLE...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
SAXONBURG... SARVER... LERNERVILLE...
FREEPORT... KITTANNING... FORD CITY...
CROOKED CREEK LAKE PARK... RURAL VALLEY...
ELDERTON...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4059 7942 4065 7963 4066 7964 4068 7966
4066 7970 4073 7995 4091 7981 4084 7924
WOODRUMSpecial weather statement, Jun 3, 3:03 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
303 PM EDT SUN JUN 3 2012
PAZ016-031930-
JEFFERSON PA-
303 PM EDT SUN JUN 3 2012
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JEFFERSON COUNTY...
AT 300 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES EAST OF
BROOKVILLE...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
BROOKVILLE... REYNOLDSVILLE...
THIS WILL IMPACT...
I-80 BETWEEN MILE MARKERS 76 AND 96.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4117 7878 4112 7880 4095 7880 4112 7918
4124 7911 4120 7877 4118 7877
WOODRUMSpecial weather statement, Jun 3, 3:12 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 312 PM EDT SUN JUN 3 2012 PAZ015-016-022-023-032000- ARMSTRONG PA-CLARION PA-INDIANA PA-JEFFERSON PA- 312 PM EDT SUN JUN 3 2012 ...THUNDERSTORMS WILL AFFECT NORTHEASTERN ARMSTRONG...NORTHEASTERN INDIANA...SOUTHEASTERN CLARION AND SOUTHERN JEFFERSON COUNTIES... AT 310 PM EDT...THUNDERSTORMS WERE LOCATED 6 MILES SOUTHWEST OF LIMESTONE...MOVING SOUTHEAST AT 25 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE STORMS. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... RIMERSBURG... CLIMAX... NEW BETHLEHEM... DORA... REYNOLDSVILLE... PUNXSUTAWNEY... GLEN CAMPBELL... CHERRY TREE... PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 4104 7951 4113 7944 4109 7880 4072 7880
Special weather statement, Jun 3, 3:30 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 330 PM EDT SUN JUN 3 2012 PAZ007-008-014-015-022-032015- ARMSTRONG PA-BUTLER PA-CLARION PA-MERCER PA-VENANGO PA- 330 PM EDT SUN JUN 3 2012 ...THUNDERSTORMS WILL AFFECT EAST CENTRAL MERCER...EXTREME NORTHWESTERN ARMSTRONG...EXTREME WEST CENTRAL CLARION...NORTHEASTERN BUTLER AND SOUTHERN VENANGO COUNTIES... AT 326 PM EDT...THUNDERSTORMS WERE LOCATED 2 MILES SOUTHWEST OF STONEBORO...MOVING EAST AT 30 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... STONEBORO... CLINTONVILLE... KENNERDELL... EAU CLAIRE... EMLENTON... THIS WILL IMPACT THE FOLLOWING HIGHWAYS... I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 122 AND 128. I-80 BETWEEN MILE MARKERS 27 AND 46. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 4130 7963 4104 7970 4130 8021 4137 8017
Special weather statement, Jun 3, 3:37 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
337 PM EDT SUN JUN 3 2012
PAZ022-023-073-074-032015-
ARMSTRONG PA-INDIANA PA-WESTMORELAND PA-WESTMORELAND RIDGES PA-
337 PM EDT SUN JUN 3 2012
...THUNDERSTORMS WILL AFFECT NORTHEASTERN WESTMORELAND...
SOUTHERN ARMSTRONG AND SOUTHWESTERN INDIANA COUNTIES...
AT 337 PM EDT...THUNDERSTORMS WERE LOCATED 4 MILES SOUTH OF CROOKED
CREEK LAKE PARK...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
VANDERGRIFT... LEECHBURG... APOLLO...
ELDERTON... SALTSBURG... SHELOCTA...
BLAIRSVILLE... HOMER CITY... NEW FLORENCE...
ARMAGH...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4036 7899 4025 7907 4025 7908 4040 7937
4065 7965 4071 7933 4048 7891The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:38 PM EDT | Special Weather Statement | PBZ | Lawrence | 22 min |
| Jun 3, 1:52 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Lawrence | 38 min |
| Jun 3, 2:24 PM EDT | Special Weather Statement | PBZ | Clarion | 51 min |
| Jun 3, 2:28 PM EDT | Special Weather Statement | PBZ | Armstrong, Butler | 32 min |
| Jun 3, 2:34 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Venango | 41 min |
| Jun 3, 3:00 PM EDT | Special Weather Statement | PBZ | Armstrong | 45 min |
| Jun 3, 3:03 PM EDT | Special Weather Statement | PBZ | Jefferson | 27 min |
| Jun 3, 3:12 PM EDT | Special Weather Statement | PBZ | Jefferson | 48 min |
| Jun 3, 3:30 PM EDT | Special Weather Statement | PBZ | Venango | 45 min |
| Jun 3, 3:37 PM EDT | Special Weather Statement | PBZ | Westmoreland | 38 min |
| Jun 3, 4:30 PM EDT | Special Weather Statement | PBZ | Armstrong | 45 min |
| Jun 3, 4:44 PM EDT | Special Weather Statement | PBZ | Allegheny | 46 min |
| Jun 3, 5:10 PM EDT | Special Weather Statement | PBZ | Allegheny | 35 min |
| Jun 3, 5:17 PM EDT | Special Weather Statement | PBZ | Westmoreland | 43 min |
| Jun 3, 5:33 PM EDT | Special Weather Statement | PBZ | Beaver | 42 min |
| Jun 3, 5:42 PM EDT | Special Weather Statement | PBZ | Westmoreland | 48 min |
| Jun 3, 5:51 PM EDT | Special Weather Statement | PBZ | Allegheny | 24 min |
| Jun 3, 5:55 PM EDT | Special Weather Statement | PBZ | Westmoreland | 20 min |
| Jun 3, 6:15 PM EDT | Special Weather Statement | PBZ | Fayette | 45 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.